Hi, I am 34 yrs old and I have had a salty taste in my mouth for about 3 months now. Even water tastle like salt. I have several medications that I talk and I have been taking them for a while now and never had a problem until 3 months ago. The medicines are: Nuvigil=250mg.....Glipizide ER+10mg.. Actoplus Met=15/850 TAB.....Omeprazole=20MG CAP.......Lipitor=20MG.....Lorazepam=2MG........Citalopram=20MG.......Nortriptylin=50MG.....Hydrochlorot=25MG.......I also have SEVERE Sleep Apena and I use a CPAP machine every night. I constantly have a very dry mouth and a very salty mouth. What can this be?
Welcome to the MedHelp forum!
The commonest reason for a salty taste in mouth is due to dehydration. Drink plenty of water and see. Sjogren’s syndrome causes dryness of mouth and salty taste. Post nasal drainage as seen in allergies and sinusitis is another cause.
Using a CPAP machine can also cause salty taste as it causes dryness of the mouth. Ask for some adjustment in the machine to overcome this.
Also since you are taking so many medications, you need to drink plenty of water for their proper metabolism.
It is difficult to comment beyond this at this stage. Please discuss with your doctor. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.